Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 125, NWS Columbia, SC

June 30, 2007Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 30, 2007, 3:29 PM EDT for Burke County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2007, 3:29 PM EDT (19:29 UTC)
Expired
Jun 30, 2007, 3:59 PM EDT
In force
30 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:35 PM EDTTSTM WND DMGWaynesboro, GATREES AND POWER LINES DOWN IN AND AROUND THE TOWN OF WAYNESBORO IN SEVERAL LOCATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:46 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 301931
SVRCAE
GAC033-302015-
/O.NEW.KCAE.SV.W.0125.070630T1929Z-070630T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST
  WEST OF WAYNESBORO...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3317 8193 3317 8215 3285 8231 3282 8217
      3292 8208 3295 8183

$$
1 follow-up statement
000 
WWUS52 KCAE 301959
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT SAT JUN 30 2007

GAC033-302009-
/O.CAN.KCAE.SV.W.0125.000000T0000Z-070630T2015Z/
BURKE GA-
359 PM EDT SAT JUN 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY IS CANCELLED...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3317 8193 3317 8215 3285 8231 3282 8217
      3292 8208 3295 8183

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:22 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 30, 1:22 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
122 PM EDT SAT JUN 30 2007

.SYNOPSIS...
A SLOW MOVING FRONTAL SYSTEM WILL REMAIN IN THE FORECAST AREA
THROUGH SUNDAY. THE FRONT WILL MOVE SOUTH OF THE AREA SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE NO CHANGES...BUT WILL UPDATE ZONE FORECAST TO FRESHEN UP
WORDING. THE PRE-FRONTAL TROUGH CURRENTLY APPEARS TO BE NEAR THE
NORTHERN TIER OF THE FORECAST AREA. NOTHING ON RADAR
CURRENTLY...BUT MODERATE TO STRONG INSTABILITIES LATER THIS
AFTERNOON ARE EXPECTED TO LEAD TO LIKELY SHOWER AND THUNDERSTORM
CHANCES THIS AFTERNOON AND EVENING. RELATIVELY WARM UPPER LEVEL
TEMPS...LACK OF DRY AIR AT MID LEVELS...AND A RELATIVELY HIGH
FREEZING LEVEL AND WET BULB ZERO HEIGHT MAY REDUCE SEVERE
THREAT...BUT ABUNDANT ATMOSPHERIC MOISTURE...WITH K INDICES IN
THE MID 30S AND PW VALUES AROUND 2 INCHES...LEADS TO LOCALLY HEAVY
RAIN AND FLASH FLOODING CONCERNS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
|
THE SHOWER AND THUNDERSTORM CHANCE SHOULD REMAIN HIGH TONIGHT WITH
THE FRONT EXTENDING THROUGH THE AREA. THE MOS POPS STILL APPEAR TOO
LOW. HEAVY RAIN COULD BE A PROBLEM BECAUSE OF CONTINUED HIGH
PRECIPITABLE WATER AND POSSIBLE TRAINING ALONG THE EAST-WEST
FRONT. EXPECT THE FRONT WILL STILL BE IN THE AREA SUNDAY AND
SUNDAY NIGHT. PLAN TO USE THE MOS CHANCE POPS FOR THESE PERIODS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
EXPECT THE FRONT WILL HAVE MOVED SOUTH OF THE AREA MONDAY WITH
DRYING AND A DIMINISHED CHANCE OF THUNDERSTORMS. TUESDAY AND
WEDNESDAY APPEAR DRY WITH INCREASING MOISTURE THURSDAY AND FRIDAY
WITH A FRONT NEAR THE REGION FRIDAY. PLAN TO USE THE GFS ENSEMBLE
MEAN POP OF 20 PERCENT FOR FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ACROSS THE AREA CURRENTLY. DIURNAL CUMULUS BEGINNING
TO DEVELOP. EXPECT GOOD CHANCES OF SHOWERS AND THUNDERSTORMS LATER
THIS AFTERNOON AND EVENING. WILL HANDLE NEAR TERM TS THREATS WITH
AMENDMENTS WHEN RADAR TRENDS WARRANT INCREASED CONFIDENCE OF THAT
AT SPECIFIC TAF SITES. FOG POSSIBLE LATE TONIGHT AND EARLY SUNDAY
MORNING...ESPECIALLY WHERE ANY LOCALLY HEAVY RAIN MAY OCCUR LATER
THIS AFTERNOON AND EVENING...HOWEVER WILL NOT PUT THAT IN THE TAFS
AT THIS TIME DUE TO UNCERTAINTIES WITH REGARD TO EXTENT OF RESIDUAL
CONVECTIVE DEBRIS CLOUDINESS.

A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON...OTHERWISE
NO SIGNIFICANT WEATHER IMPACTS EXPECTED SUNDAY THROUGH THURSDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 30, 5:25 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
525 AM EDT SAT JUN 30 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
525 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT ACROSS VIRGINIA INTO TENNESSEE WILL MOVE SLOWLY SOUTH
TODAY AND APPROACH SOUTH CAROLINA THIS AFTERNOON. NUMEROUS
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. A FEW
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THE STRONGER STORMS ALONG WITH
VERY HEAVY RAIN. LOCALIZED FLOODING THIS AFTERNOON INTO TONIGHT WILL
BE A CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY ACROSS THE AREA SUNDAY
THEN MOVE SOUTH OF THE AREA BY MONDAY. SCATTERED THUNDERSTORMS ARE
EXPECTED DURING THE DAY. ONCE AGAIN...THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.